Alert archive / Nebraska / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 13, 2004, 4:54 PM CDT for Lancaster County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 13, 2004, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 132158 FFWOAX NEC109-140200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 454 PM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA THIS INCLUDES THE CITY OF LINCOLN * UNTIL 900 PM CDT * AT 451 PM CDT...RADAR INDICATED VERY HEAVY RAIN OVER SOUTHERN SAUNDERS COUNTY MOVING INTO NORTHERN LANCASTER COUNTY. THIS WILL MAINLY AFFECT ROCK AND SALT CREEKS. SOME LOCATIONS AFFECTED INCLUDE...DAVEY...LINCOLN...MALCOLM... RAYMOND...WAVERLY... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING HEAVY RAIN. LAT...LON 4104 9648 4076 9647 4077 9689 4106 9691 $$ DEE
1 follow-up statement
000 WGUS73 KOAX 140116 FFSOAX NEC109-140145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 815 PM CDT SUN JUN 13 2004 ...THE FLASH FLOOD WARNING FOR NORTHERN LANCASTER COUNTY HAS BEEN CANCELLED... THE HEAVY RAINFALL ACROSS NORTHERN LANCASTER COUNTY HAS ENDED AND LANCASTER COUNTY LAW ENFORCEMENT REPORTS NO FLOODING PROBLEMS ALONG THE ROCK CREEK IN NORTHERN LANCASTER COUNTY...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4105 9693 4076 9691 4077 9646 4103 9647 $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:45 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 13, 4:45 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT SUN JUN 13 2004 .DISCUSSION... IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU. THIS HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT SMALLER. EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE. TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS AREA. NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE. THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY. FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET. GENERALLY INCREASED POPS THROUGH EARLY WED. AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW. LEFT TEMPS SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
Hazardous weather outlook, Jun 13, 11:08 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1108 AM CDT SUN JUN 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1108 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING. HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARD. THUNDERSTORMS CONTINUE IN THE FORECAST WEDNESDAY AND THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. DEE
In the hours before
Local storm report, Jun 13, 4:04 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
404 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 4 NNE DAVID CITY 41.31N 97.10W
06/13/2004 2.00 INCH BUTLER NE PUBLIC
&&
BCMLocal storm report, Jun 13, 4:10 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
410 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0408 PM FUNNEL CLOUD BRUNO 41.28N 96.96W
06/13/2004 BUTLER NE EMERGENCY MNGR
THREE FUNNEL CLOUDS REPORTED.
&&
JBLocal storm report, Jun 13, 4:13 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
413 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 1 N DAVID CITY 41.27N 97.13W
06/13/2004 0.75 INCH BUTLER NE EMERGENCY MNGR
&&
BCMLocal storm report, Jun 13, 4:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
428 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 2 E BRAINARD 41.18N 96.96W
06/13/2004 80 MPH BUTLER NE EMERGENCY MNGR
BUILDINGS AND TREES DOWN.
&&
JBLocal storm report, Jun 13, 4:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
435 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 SW WESTON 41.15N 96.80W
06/13/2004 1.75 INCH SAUNDERS NE EMERGENCY MNGR
0425 PM HAIL 9 N VALPARAISO 41.21N 96.83W
06/13/2004 1.00 INCH SAUNDERS NE LAW ENFORCEMENT
&&
JBLocal storm report, Jun 13, 4:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
437 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 3 E DAVID CITY 41.25N 97.07W
06/13/2004 60 MPH BUTLER NE FIRE DEPT/RESCUE
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:07 PM CDT | Flash Flood Warning | OAX | Otoe | 113 min |
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 45 min |
| Jun 12, 7:22 PM CDT | Flash Flood Warning | OAX | Jefferson | 113 min |
| Jun 12, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 12 min |
| Jun 13, 3:32 PM CDT | Tornado Warning | OAX | Butler | 28 min |
| Jun 13, 3:59 PM CDT | Tornado Warning | OAX | Butler | 46 min |
| Jun 13, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 63 min |
| Jun 13, 4:31 PM CDT | Tornado Warning | OAX | Saunders | 29 min |
| Jun 13, 4:39 PM CDT | Tornado Warning | OAX | Lancaster | 51 min |
| Jun 13, 4:49 PM CDT | Flash Flood Warning | OAX | Saunders | 4 hr |
| Jun 13, 5:09 PM CDT | Tornado Warning | OAX | Cass | 51 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Jun 13, 5:32 PM CDT | Tornado Warning | OAX | Otoe | 58 min |
| Jun 13, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 15 min |
Nearby
Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.